Heavy Snow, Andrew
- When
- February 27, 6:00 AM CST to 9:00 PM CST
- Where
- Andrew forecast zone
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 39.984, -94.802 (the zone’s center; the record gives no point)
A storm system over the southwestern United States on February 27th, resulted in significant snowfallacross northwest Missouri. Heaviest snows of 6 to 9 inches, fell north of a St.
Every event with a place to put it; 23 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS EAX wrote it up.
A storm system over the southwestern United States on February 27th, resulted in significant snowfallacross northwest Missouri. Heaviest snows of 6 to 9 inches, fell north of a St. Joseph to Trenton line.Elsewhere, amounts ranged from 3 to 5 inches north of the Missouri River, and 1 to 3 inches south.In addition, gusty north winds caused blowing and drifting of the snow. Numerous traffic accidents werereported and many schools were once again closed.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before the first event at Feb 27, 5:31 AM CST, 29 minutes earlier.
AREA FORECAST DISCUSSION...CORRECTED ISSUANCE TIME
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
500 AM CST TUE FEB 27 2001
SNOW AMOUNTS WILL BE THE MAIN CHALLENGE FOR THIS PACKAGE.
SNOW ACCUMULATIONS OF 2 TO 3 INCHES HAVE BEEN REPORTED IN NORTHERN
MISSOURI EARLY THIS MORNING IN THE TARKIO...TRENTON...AND PRINCETON
AREAS. A BAND OF MODERATE SNOW HAS BEEN FAIRLY PERSISTENT OVER NRN
MO THIS MORNING. MESOETA VERTICAL MOTION FORECAST LOOKS TO BE
VERIFYING WELL. BEST LIFT APPEARS TO BE ALONG THE SHEAR ZONE
DEPICTED AT THE 850MB LEVEL. THIS FEATURE IS FORECAST TO SLOWLY
DRIFT SOUTH TODAY. EXTREME NRN MO IS FORECAST TO BE UNDER INFLUENCE
OF ISENTROPIC LIFT FOR MUCH OF THE DAY WITH SPECIFIC HUMIDITIES
BETWEEN 3 AND 4G/KG AT THE 290K LEVEL. WITH DURATION OF LIFT 12 TO
15 HRS...COULD SEE AS MUCH AS 8 TO 10 INCHES IN THE NRN COUNTIES OF
MO. FURTHER SOUTH DURATION OF UPGLIDE SHORTER SO WILL TAPER AMOUNTS
INTO THE 4 TO 6 INCH RANGE FOR THE KC AREA AND 2 TO 4 INCHES FROM
CLINTON TO SEDALIA. DONT EXPECT SLEET OR FREEZING RAIN TO LAST LONG.
PARTIAL THICKNESS METHOD AND FORECAST SOUNDING SUGGEST A QUICK
CHANGE FROM RAIN TO SNOW...BUT WILL MENTION FREEZING RAIN AND SLEET
IN SRN ZONES.
HAVE ISSUED WINTER STORM WARNINGS FOR ALL BUT EXTREME SRN ZONES.
SNOW COUPLED WITH WINDS SHOULD CAUSE BLOWING AND DRIFTING. HAVE
MENTION OF WIND CHILLS IN ZONES AND WSW WITH STEADY OR FALLING TEMPS
DURING THE DAY.
WARM AIR ADVECTION WEAKENS AND 850 FRONT DROPS SOUTH OF THE AREA
TONIGHT SO THREAT OF ACCUMULATING SNOW SHOULD END BY EARLY EVENING.
WILL KEEP LIKELY POPS FOR THE SOUTH WITH DEEP LAYER MOISTURE
REMAINING IN THE AREA...BUT WILL LEAVE CHANCE POPS ELSEWHERE. WITH
EXPECTED SNOW COVER HAVE UNDERCUT MOS SUBSTAINTIALLY TOMORROW AND
TOMORROW NIGHT.
.EAX...
KS...WINTER STORM WARNING TODAY...KSZ025-057-102<105.
WINTER WEATHER ADVISORY THROUGH EARLY EVE...KSLZ060.
MO...WINTER STORM WARNING TODAY...
MOZ001<008-011<017-020<025-028<033-037<040-043<044.
WINTER WEATHER ADVISORY THROUGH EARLY EVE...MOZ045-046-053-054.
KOCHKSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-271200- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 600 AM CST TUE FEB 27 2001 ...SNOW AND BLOWING SNOW WILL CAUSE PROBLEMS FOR EASTERN KANSAS AND NORTHERN MISSOURI TODAY... FORECAST: SNOW WILL PERSIST OVER NORTHEASTERN KANSAS AND NORTHERN MISSOURI FOR MUCH OF THE DAY TODAY. SNOW AMOUNTS OF 4 TO 8 INCHES ARE EXPECTED NORTH OF INTERSTATE 70...WITH AMOUNTS OF 2 TO 4 INCHES SOUTH. THE CITIES OF SAINT JOSEPH...BETHANY...AND TRENTON COULD RECEIVE AS MUCH AS 6 TO 8 INCHES. A BAND OF 5 TO 7 INCHES IS EXPECTED TO STRETCH FROM NORTHERN PORTIONS OF KANSAS CITY TO CLINTON TO KIRKSVILLE. AMOUNTS OF 2 TO 4 INCHES ARE EXPECTED FROM PAOLA TO CLINTON TO SEDALIA...WHERE SOME FREEZING RAIN AND SLEET ARE EXPECTED THIS MORNING. BLUSTERY NORTH WINDS WILL CAUSE BLOWING AND DRIFTING SNOW. WIND CHILLS OVER NORTHERN MISSOURI AND NORTHEAST KANSAS WILL RANGE FROM ZERO TO 15 BELOW. DISCUSSION: A SLOW MOVING FRONTAL SYSTEM WILL MOVE THROUGH MISSOURI AND KANSAS TODAY. AS IT DOES...MOISTURE WILL RIDE UP AND OVER THE FRONT PRODUCING PERIODS OF MODERATE TO HEAVY SNOW. OUTLOOK: IT WILL REMAIN COLD THROUGH MUCH OF THE WEEK WITH ANOTHER CHANCE OF WINTRY WEATHER WEDNESDAY NIGHT AND AGAIN ON SATURDAY. KOCH
The national radar mosaic for the moment the first event began.
14 winter storm, 9 heavy snow. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Missouri in 2001Every state in 2001This day in weather historyWarnings in Missouri, February 2001
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5233794, 5233795, 5233796, 5233797, 5233798, 5233799, 5233800, 5233801, 5233802, 5233803, 5233804, 5233805, 5233806, 5233807, 5233808, 5233809, 5233810, 5233811, 5233812, 5233813, 5233814, 5233815, 5233816.